Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Risk of HIV infection vaginal sex without ejaculation - ARS symptoms
Mar 30, 2014

I am extremely anxious and feel almost certain that I have contracted HIV through my stupid actions. I am living in the UK and I met an Iranian guy who has been living in the UK for 10 years. We started dating and became sexually active fairly quickly. We didn't use any contraception, he used the withdrawal method I.e. never ejaculated in me. I wasn't really happy about it but he said he had only ever had one long term partner in his life and had been tested. I had also previously been tested but had only been in a monogamous marriage. Our first sexual encounter was on 26 December 2013, by 31st of December I had symptoms of cystitis and felt very unwell. I was giving antibiotics and it settled. I went to a local GUM clinic for STD screenings which they did post 2 weeks. Everything was negative. I spoke in depth with my new partner and he swore he went to his doctor for full tests after the incident.

He talked me into trusting him and said he wants a long-term future with me. I went along with continuing unprotected withdrawal method sex. We had sex around 7 times each time we saw each other (approx 3 times a week). During the time we were together I had really bad sinusitis the third week in January (but I'm prone to getting it frequently). I also had tonsillitis and heart palpitations after visiting my family (my sister had tonsillitis before me). Me and the iranian man last had sex on the 17 February 2014 on that occasion i also gave him unprotected oral sex and he ejaculated in my mouth. I strongly suspect that he was seeing other girls behind my back, although he denied it. However, he was a compulsive liar in everything. I don't believe he ever went for an STD check up. He didn't seem to bother about it, he was very reckless and treated me badly saying im implying his dirty and diseased when I would ask him to use a condom and get checked.

Over the past 3-4 days I have been feeling aches in all of my joints and painful glands on the neck and in my armpits. Slught sore tickly throat, sinus headaches, tender feeling skin especially on my neck and top of chest. It feels very itchy and burning but no rash. I have been getting lots of extra spots on my chest and face but I just had my period so it could be related to that. The guy in question blocked me on all communication methods and went back to Iran.

I went to a rapid test clinic but they said I need to wait 3 months since my last exposure to be able to test me and I was sent away. I want to vomit at the thought of what I have done to myself. I don't think I can wait longer and continue to live like this.

It has been 6 weeks since my last possible exposure to HIV. My questions are:

1. Do my current symptoms suggest ARS? Would it be likely to develop them 6 weeks post-exposure? 2. Am I at high risk of contracting HIV due to my activities and the partner I did them with? 3. Is it likely he's HIV positive?

Response from Mr. Cordova

Hi there,

1. Not in the slightest.

2. Unprotected vaginal sex is a higher risk activity. Especially for the receptive partner. Since he never ejaculated in you the risk was lower, but still there.

3. There is no way to tell.

You can test 28 days from your last exposure, if it's negative, that's a good indicator of what to expect when you go in for your 90 days test.

Condoms are the best way to protect yourself against HIV and many other STD's. If your partner is unwilling to use them, then you'd do well to find another partner.

In health,

Richard



Previous
Thrush
Next
Please answer me. I,m very scared and depressed (2nd time asking)

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement